• LiR's Avatar

    I just finished 4 rounds of chemo with Herceptin and will be on Herceptine for 13 more times. How easy or hard this therapy?

    Asked by LiR on Wednesday, December 5, 2012

    I just finished 4 rounds of chemo with Herceptin and will be on Herceptine for 13 more times.
    How easy or hard this therapy?

    5 Answers from the Community

    5 answers
    • nancyjac's Avatar

      I was on Herceptin for a year. I had no overt side effects from it at all. However, in some patients it can create heart damage so you oncologist should be monitoring you for that.

      almost 4 years ago
    • Nomadicme's Avatar

      Herceptin was a walk in the park after chemo. No nasty side effects. The one thing I experienced was guilt, as I was feeling good and healthy a few months into it, and my hair had grown back, but I was getting the infusions at the same place.
      Herceptin did cause a percentage drop in my heart function as measured by the MUGA scan, but it wasn't enough to stop treatment (I was very fit before all this, and the drop jus brought me down to normal. My onc told me that the drop in function was reversible).
      Something like 3% of the women in the clinical trials for Herceptin experienced serious heart issues, such as heart failure. If you are someone that has heart issues you're more likely to get in trouble, but remember oncs are very good at managing side effects, and they will only give you as much Herceptin as is good for you.
      Having said all that, Herceptin is nothing short of a miracle for those of us that are Her2 positive (before that antibody our survival rates were not so hot). Plus, compared to classic chemo, Herceptin is truly benign. I think my hair grew slower because of Herceptin, and as I mentioned my heart function did drop (but tis wasn't a side effect I felt). Glad you're done with chemo!

      almost 4 years ago
    • gogolf's Avatar

      I have been on Herceptin for over 3 years and it is not anything like chemo. I have a few stomach issues but nothing to bad, maybe a little tired sometimes but that could be age also. I am still playing golf and walking the golf course. Herceptin is my lifeline so of course it is one of my best friends. You will do fine on it, take care.

      almost 4 years ago
    • summerg's Avatar

      The herceptin is easier than the chemo. But for me it still knocks me off my feet for at least a week.. I feel extremely fatigued. Not just tired but my muscles are fatigued. I just try to push myself to do what needs to be done. Hoping that as I keep moving it will make me stronger. But as I have heard I am the exception and most people have few problems.

      almost 4 years ago
    • Lindy's Avatar

      Easy, only problem I had was my fingernails were as fragile as potato chips. I am currently enjoy having nails that function. Be strong, this will not have the impact of chemo plus Herceptin. Be kind to yourself, expect some blips from all you have been through.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.